# SDR 2022FA0000299

- Difficulty date: June 17, 2022
- Submitted: June 17, 2022
- Operation: General aviation
- Aircraft: N3893U
- Make and model: Bell 206L-3
- Aircraft serial: 51020
- Aircraft time: 34,425 hours, 75,887 cycles
- System (JASC): 6210 · Main Rotor Blades
- Part: None
- Part number: 20633000101
- Part serial: A181A180
- Condition: Malfunctioned
- Location: Zone 200
- Part time: 160 hours
- Stage of operation: DE
- How discovered: V
- Nature of condition: E
- Precautionary procedure: D

## Discrepancy

PILOT REPORTED THE FOLLOWING: "AT ROUGHLY 230 P.M., I WAS MAKING MY WAY BACK FROM A NORTH CANYON TOUR LANDING SOUTH TAKEOFF WEIGHT 3767 POUNDS.  WINDS WERE ABOUT 9 KTS GUSTING 18 FROM THE DIRECTION OF A ABOUT 220 AND I RECEIVED VERY LITTLE TO NO TURBULENCE THOUGHT THE ENTIRE FLIGHT.  SHORTLY AFTER MAKING A CALL TO 978 THAT I WAS 2 MILES OUT, I EXPERIENCED A CONTINUOUS STRONG VERTICAL HOP ON COPTER 9 AT AN ALTITUDE OF 6900 AND AT AIRSPEED OF 90KTS.  TEMPERATURE WAS ABOUT 29 DEGREES CELSIUS, TORQUE WAS AROUND 72, N1 WAS AT 94% AND N2 AT 100%.  AS IT WAS HOPPING, I EXPERIENCED A DESCENT RATE OF ABOUT 300-400 FPM.  ANTI TORQUE PEDAL PERFORMANCE DECREASED AND I STARTED TO YAW RIGHT BUT I WAS STILL ABLE TO MAINTAIN AIRCRAFT HEADING PLUS OR MINUS 10 DEGREES.  THIS LASTED FOR ABOUT 3-4 SECONDS.  WHEN IT HAPPENED, I INCREASED POWER TO STOP MY DESCENT AND INITIATED A CLIMB.  WHEN THE AIRCRAFT LEVELED OFF, THE HOPPING STOPPED AND I WAS ABLE TO CLIMB BACK TO 6900 AND LAND SAFELY SHORTLY AFTER.  PASSENGERS SEEMED OK.  CURRENT PILOT WEIGHT 170 POUNDS. PERFORMANCE CALCULATION FOR THE DAY IGE 3900, OCE 3800."
